Success with Endocrinologist!!!

I'm still in shock that my Endo has prescribed liothyronine T3!!!

He has lowered my Levothyroxin dose from 150mcgs to 100mcg and told me to take 10mcg of the T3 twice daily. He told me that I would feel awful for about a month because of the levo drop but after a month I will start to feel better. Well I started the T3 yesterday and to be honest I don't feel any different yet, except that I'm not as cold as usual. Can anyone on here who has gone through the same please comment whether they felt poorly after dropping there levo and adding T3. Endo also confirmed that I do have Hashimotos.

Thanks Wendy 😊

10 Replies

oldestnewest
  • Quite the opposite. The shorter half-life of L-T3 (liothyronine) means this will build up more quickly than the L-T4 (levothyroxine) will drop. I'd be inclined to take 5 mcg L-T3 daily for the first week just to even things out a bit.

  • When you say 10mcgs of T3 twice daily........do you mean 10 mcgs morning and afternoon? That would be the equivalent of about 60 mcgs of levo or higher? That would be a little too much...... I'm only guessing.

    It sounds like a lot to be starting with but others may say differently.

    My endo says 5mcgs of T3 equals 19.5 mcgs of levo.

  • I wondered about that myself joesmum, I may take 10 mcgs in the morning and 5 in the afternoon just to be safe. Thanks x

  • Personally I would start with 5 mcgs morning and 5 mcgs afternoon.

    T3 is strong and can give you a bit of a hit. Then see how you feel.

    The good thing about T3 is that if you overshoot the mark its out of your system very quickly.

    But going in with 20 mcgs a day is a bit much I would say!

  • L-T3 is about 3x as potent as L-T4 so 10 mcg twice daily would be a slight increase. More important is the difference in half lives, hence my suggestion to start on 5 mcg twice daily. I suggest you take your L-T3 before breakfast and at bedtime. If you find you get insomnia it is a good sign you are taking too much. I have found the bedtime dose helps with cognitive function, perhaps because it promotes more effective sleep.

  • i would not be too happy, yet. that dose of t3 is very tiny. If you convert well and are on enough t3, you would not feel bad at all. Do you have any labs with free t4 and free t3?

  • These are my latest results faith63,

    Free T4 26 (12-22)

    Free T3 2.2 (3.1-6.8)

    TSH 0.02 (0.27-4.20)

    As you can see my T4 is too high and T3 too low, this means that I am not converting according to the GP and Endo, and why I was prescribed T3 xx

  • my endo's didn't even recognize my conversion issue. yours is terrible! Do you have hashi's too?

    You are going to have to cut way, way back on the t4. You would have a very high reverse t3, meaning you are very hypo, but may have some t4 toxicity too, which feels like hyper symptoms. A med with all or mostly t3 may help until you find out why you are not converting..why your metabolism has decided to shut down.

  • Yea I have hashi's it's a struggle atm to be honest x

  • t3 1 time daily is the easiest way and according to some, more effective. It has a half life of 1.5 days and was designed for once daily.

You may also like...